CSN Login
Members Online: 5

5000mg Xeloda hard on the hands and feet!

lp1964's picture
lp1964
Posts: 908
Joined: Jun 2013

Hey Everyone,

I'm finishing up my second to last chemo. Taking a lot of Xeloda, feeling actually pretty good, but it tore up my hands and feet. My palms and the sole of my feet are very red and burning. No sores yet. Will finish with this round on Friday and one more 2 week regimen. Everything looks good sofar, surgery removed all the rectal cancer in October. No lymph nodes, no evidence of mets sofar. 

God willing I will start to heal in the middle of February. 

Wishing better days to those who are down and all the best to all of you!

Laz

janderson1964's picture
janderson1964
Posts: 1824
Joined: Oct 2011

I am glad to hear you are almost done with treatment and all is well. It feels great to see the finish line docent it.

LOUSWIFT
Posts: 371
Joined: Aug 2006

My first bout with cancer was rectal as well. Xedola destroyed my hands and feet. To this date some 10 years later there are large areas on my feet that I can't feel. I enjoy the occassional stabbing pain that suddenly happns without notice. It only last about 3-4 seconds now kind of like someone stabbed my foot and then twisted the knife. When I was taking Xedola I would suddenly wake up in the middle of the night screaming and it lasted 4-5 mintues. i lost toenails and my feet were so swollen that shoes were out of the question. My fingers hurt badly to touch anything which was unforunate since a lot of my job involved keyboards and I didn't want the pain nor the fluid leaking out of my fingers to get on the keyboards. So my boss allowed me not to wear shoes and I grew out my fingernails and wore cloth gloves. Using my fingernails allowed me to avoid the pain and the gloves absorbed the fluid before it got on the key board. Xedole did work for a couple or years before cancer returned to my colon. Still there are a lot of worst chemo treatments out there that do even greater damage. Hope this works for you with little damage.

BigMike's picture
BigMike
Posts: 17
Joined: Oct 2013

5000mg of Xeloda sounds like a lot of friggin Xeloda, you are a hero man.  I was taking 2000mg daily while getting Oxcialoplatin infusions.  The two together made me weak and nausious as hell but the Xeloda alone was tolerable.  I was lucky to not get the sores on my hands and feet. I do get the occasional stabbing pain shooting through my foot.  Literally feels like someone taking a crochet needle to my foot and going in deep, ugh! I hope you get through this with minimal discomfort.  You seem like a tough hombre.

Gavin63
Posts: 98
Joined: Aug 2013

5000 mg of Xeloda is a massive dose I believe. I am on Oxi + 2000 mg Xeloda. First 4 to 5 daus days of the cycle is crappy becuase of the cocktail dose. But it settles by the end of 1st week. Xeloda alone is tolerable so far. I am on the middle of my 3rd cycle. Sending prayers to have minimum discomfort.

Gavin

devotion10's picture
devotion10
Posts: 642
Joined: Jan 2010

dosing administration guidelines:

http://www.xeloda.com/hcp/dosing/administration

Peace. ~ Cynthia

gartist
Posts: 2
Joined: Mar 2014

Just finished a month and 1/2 of radiation therapy plus xeloda , both 5 days a week.  The radiation side effects were horrible.

Pain was excrutiating. The xeloda did not bother me that much until the end of the month and 1/2. Now it seems to make me

feel so freaking tired that sometimes I wish I could just lay down for 24 hours. It also causes a little nausea and a numbness/tingling in the fingers and big toe.

There are other little pains that strick here and there; chestbone pain, back pain .. not severe and usually last a few seconds.

-------

Not sure if the xeloda affects my digestive track since the Radiation therapy seems to cause the most damage there right now. It has bee 6 days since I finished treatments and it feels as though the side effects of the Xeloda have increased instead of decreased.  I had previously went thru the normal FOLFOX chemo therapy for 4 and 1/2 months and to me ..... it seems that the Xeloda has stronger side effects than the FOLFOX

Helen321's picture
Helen321
Posts: 919
Joined: May 2012

Wow that's a hell of a lot of Xeloda!  I took much less and I still have foot problems a year later.  I think mine was from the Oxilaplatin.   Just the first few minutes every day when I get out of bed I have pain in my heels.  I have to wear slippers all of the time, can't ever walk on a bare floor at all.  When I was on the meds, I kept my hands and feet covered at all times and I was slathering on the stuff my doctor recommended which was Aquafor before bed with cotton socks.  Messy but it was relieving.  I used it from day one (as directed) until a few months after.  Someone told me Udder Cream is the same thing and less expensive.  Also my friend recommended Burt's Bees Coconut Foot Cream if the Aquafor didn't work.  That worked well for her, she said much better than Aquafor.   I can't believe you are taking such a high dose.  You get an award for handling that one!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network